|*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions. |
You are really doing a great job at being an advocate. Your husband - and your MIL - are so lucky to have you there.
So, as you may know, gastroparesis does NOT cause mental status changes. Gastroparesis can certainly explain her vomiting and difficulty eating, but it sounds like the GI is not having much success managing that either... There are many treatments so it is really critical that the GI be experienced with the options. Are they trying several different treatments? What medicines?
Is a nutritionist closely following her? You can develop vitamin
deficiencies that can cause you to become confused. Things as simple as B12
or thiamine deficiencies can cause confusion. Maybe you can ask the nurse if
the nutritionist that is ordering her diet could stop by to answer some
questions. You can ask them how they supplement for vitamins, and whether it
is common to develop any deficiencies on this diet. And you can ask them....
do patients sometimes become delirious just due to this artificial diet?
Reply to this message | Return to Main Message List